I developed vitiligo shortly after giving birth, 18 years ago.
For the longest time it was stark white and large, segmental and on my face. I have it no where else.
Since I learned I have food allergies (most likely celiac, I have no had a biopsy to confirm, but suffer from a DH rash on my palms) and I have changed my diet, my vitiligo is pink, almost the same color as the rest of my skin now. it went from being stable to this "re pigmentation"
Is that what is happening? Further to that, can I assume I am correcting the underlying auto immune disorder? Will the vitiligo keep re pigmenting?
Vitiligo is thought to be an autoimmune disorder with the body’s immune system destroying the pigment cells. Usually re-pigmentation is difficult to achieve and there may be some success with the various treatments available.
At times vitiligo is due to Addison’s disease, or hyperthyroidism or vitamin B12 deficiency or pernicious anemia. Treating these disorders can cause the vitiligo patch to re-pigment.
The other possibility is that you have Pityriasis alba. These are white patches of skin that appear due to mild dermatitis. Applying a moisturizing cream and keeping the skin well hydrated help decrease the whiteness and the patch looks like the normal skin color in fair skinned individuals.
Leukoderma or white skin patch can also appear due to tuberous sclerosis, leprosy, pityriasis versicolor, lichen planus, and syphilis. However, these may not be the cause in your case due to the presentation and behavior of the white patches.
Do discuss this with your doctor (skin specialist). Take care!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.